To cite this record: http://ddd.uab.cat/record/21189
De in Catalan Elliptical Nominals : a Partitive Case Marker
Martí, Núria

Additional title: De en nominals el·líptics en català : un marcador de Cas partitiu
Date: 1995
Abstract: In Catalan an AP internal to an indefinite nominal phrase with an elliptical noun is obligatorily preceded by the prepositional element de: i. e. un de petit (lit. a of small,'a small one'). The occurrence of de in elliptical indefinite nominals in Catalan, taken together with its parallel occurrence in dislocated indefinite nominals and with en pronominalization, sheds light on the structure of indefinite nominals. We propose that they are QPs (Quantifier Phrases), where Q selects a Case functional projection (KP) and assigns it partitive Case (cf. Giusti (1992)), and take de to be the head of KP. The clitic en and the element de in dislocated constituents are other morphological manifestations of the partitive Case assigned to KP.
Abstract: En català un sintagma adjectiu intern a un nominal indefinit amb nom el. liptic és precedit obligatòriament de l'element prepositiu de: un de petit. L'aparició de de en nominals indefinits el. líptics en català, en relació amb els fenòmens de la pronominalització de en i de la dislocació, on també apareix de precedint els nominals indefinits dislocats, dóna llum sobre l'estructura dels nominals indefinits. Proposem que són SQ (Sintagmes Quantificador), on Q selecciona una projecció funcional de cas (SK), a la qual assigna partitiu (cf. Giusti (1992)), i considerem que de és el nucli d'SK. El clític en i l'element prepositiu de dels constituents dislocats són igualment manifestacions morfològiques del cas partitiu assignat a la projecció SK.
Rights: Tots els drets reservats.
Language: Anglès.
Document: Article ; recerca ; article ; publishedVersion
Subject: Nominal ellipsis ; Partitive Case ; "De" preposition ; Quantifier phrase ; Case phrase ; El.lipsi nominal ; Cas partitiu ; Preposició "de" ; Sintagma quantificador ; Sintagma de Cas
Published in: Catalan Working Papers in Linguistics, V. 4 n. 2 (1995) p. 243-265, ISSN 1132-256X



23 p, 591.8 KB

The record appears in these collections:
Articles > Published articles

 Record created 2007-11-15, last modified 2014-07-03



   Favorit i Compartir
QR image